Bilinear forms and nuclearity. (English) Zbl 0854.46002

For a Banach space \(X\), let \(X_0\) be the space \(X\) endowed with the topology of uniform convergence on compact subsets of \(X^*\), the finest Schwartz topology on \(X\) consistent with the duality \(\langle X,X^* \rangle\). The authors show:
If \(P\) is a Pisier space, then every continuous bilinear form on \(P_0 \times P_0\) is nuclear, moreover \[ P_0 \otimes_\varepsilon P_0= P_0 \otimes_\pi P_0. \] There exists a non-nuclear Fréchet-Schwartz space \(F\) such that
(a) \(F\otimes_\varepsilon F=F \otimes_\pi F\) and
(b) every continuous bilinear form on \(F\times F\) is nuclear.


46A11 Spaces determined by compactness or summability properties (nuclear spaces, Schwartz spaces, Montel spaces, etc.)
Full Text: EuDML


[1] S. Bellenot: The Schwartz-Hilbert variety. Mich. Math. J. 22 (1975), 373-377. · Zbl 0308.46002
[2] A. Grothendieck: Produits tensoriels topologiques et espaces nucléaires. Mem. Amer. Math. Soc. 16 (1955). · Zbl 0123.30301
[3] H. Jarchow: Locally convex spaces. Teubner-Verlag, 1981. · Zbl 0466.46001
[4] H. Jarchow: On Hilbert-Schmidt spaces. Rend. Circ. Mat. Palermo (Suppl.) II (1982), no. 2, 153-160. · Zbl 0503.46014
[5] H. Jarchow: Remarks on a characterization of nuclearity. Arch. Math. 43 (1984), 469-472. · Zbl 0537.46008
[6] K. John: Zwei Charakterisierungen der nuklearen lokalkonvexen Räume. Comment. Math. Univ. Carolinae 8 (1967), 117-128. · Zbl 0146.36501
[7] K. John: Counterexample to a conjecture of Grothendieck. Math. Ann. 265 (1983), 169-179. · Zbl 0506.46053
[8] K. John: On the compact non-nuclear problem. Math. Ann. 287 (1990), 509-514. · Zbl 0687.47012
[9] K. John: On the space \({\mathcal K}(P,P^*)\) of compact operators on Pisier space \(P\). Note di Mat · Zbl 0802.46015
[10] A. Pietsch: Nukleare lokalkonvexe Räume. Akademie-Verlag, 1969. · Zbl 0184.14602
[11] A. Pietsch: Operator ideals. VEB Deutscher Verlag der Wissenschaften, 1978. · Zbl 0405.47027
[12] G. Pisier: Counterexample to a conjecture of Grothendieck. Acta Math. 151 (1983), 180-208. · Zbl 0542.46038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.